Alert archive / Montana / Lake Wind Advisories in 2012

Lake Wind Advisory 7, NWS Missoula, MT

August 22, 2012Flathead County, Lake County, Sanders County, Montana

NWS Missoula, MT issued this lake wind advisory at Aug 22, 2012, 2:32 PM MDT for Flathead County, Lake County, Sanders County, Montana. It took effect at Aug 24, 2012, 8:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2012, 2:32 PM MDT (20:32 UTC)
In effect from
Aug 24, 2012, 8:00 AM MDT
Expired
Aug 24, 2012, 4:10 PM MDT
In force
8 hr
Issued by
NWS Missoula, MT

Counties Flathead County, MT, Lake County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2012-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2012-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1506 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

474 
WWUS75 KMSO 222032
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
232 PM MDT WED AUG 22 2012

.A STRONG FRONTAL SYSTEM WILL DROP OUT OF CANADA AND BRING STRONG
WEST WINDS TO PORTIONS OF WESTERN MONTANA AND NORTH-CENTRAL IDAHO
FRIDAY. STRONGEST WINDS WILL BE IMPACTING THE HIGHER TERRAIN
ACROSS NORTHWEST MONTANA FRIDAY MORNING WITH GUSTS IN EXCESS OF 50
MPH. WINDS WILL BE INCREASING ELSEWHERE ACROSS WESTERN MONTANA
DURING THE DAY ON FRIDAY. HOWEVER...LEMHI COUNTY IS ANOTHER AREA
WHERE WIND GUSTS UP TO 50 MPH ARE POSSIBLE DURING THE AFTERNOON
AND EVENING HOURS.

MTZ002-231100-
/O.NEW.KMSO.WI.Y.0021.120824T0900Z-120825T0000Z/
WEST GLACIER REGION-
232 PM MDT WED AUG 22 2012

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY. 

* IMPACTS/TIMING: WESTERLY WINDS WILL BE INCREASING THURSDAY NIGHT
  BEFORE PEAKING DURING THE DAY FRIDAY. OUTDOOR ENTHUSIASTS SHOULD
  BE PREPARED FOR VERY WINDY CONDITIONS. IN ADDITION...
  TEMPERATURES WILL STRUGGLE TO MAKE IT OUT OF THE 40S IN THE
  MOUNTAINS...WITH ONLY 50S AT THE LOWER ELEVATIONS ON FRIDAY.

* WINDS: WEST WINDS 15 TO 25 MPH ARE EXPECTED THROUGHOUT THE WEST
  GLACIER REGION. HOWEVER...HIGHER TERRAIN SITES WILL LIKELY
  EXPERIENCE WIND GUSTS UP TO 50 MPH. LOGAN PASS COULD SEE GUSTS
  UP TO 70 MPH.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...MARIAS
  PASS...POLEBRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ009-010-231100-
/O.NEW.KMSO.WI.Y.0021.120824T1800Z-120825T0400Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
232 PM MDT WED AUG 22 2012

...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT FRIDAY. 

* IMPACTS/TIMING: WESTERLY WINDS WILL BE INCREASING FRIDAY
  MORNING...PEAKING FRIDAY AFTERNOON THROUGH EARLY EVENING.

* WINDS: WEST 5-15 MPH FRIDAY MORNING...INCREASING TO 20 TO 30 MPH
  DURING THE AFTERNOON. GUSTS UP TO 50 MPH ARE POSSIBLE...MAINLY
  OVER THE HIGHER TERRAIN. WINDS WILL BE DECREASING AGAIN AFTER
  NIGHTFALL FRIDAY EVENING.

* LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 
  TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO 
  GIBBONSVILLE...LEMHI PASS...SALMON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ003-231100-
/O.NEW.KMSO.LW.Y.0007.120824T1400Z-120825T0000Z/
FLATHEAD/MISSION VALLEYS-
232 PM MDT WED AUG 22 2012

...LAKE WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM MDT FRIDAY. 

* IMPACTS/TIMING: STRONG WINDS WILL DEVELOP FRIDAY MORNING
  CREATING INCREASED WAVE HEIGHTS. CHOPPY CONDITIONS WILL CONTINUE
  THROUGH THE AFTERNOON. THE STRONGEST WINDS SHOULD OCCUR IN THE
  EARLY TO MID AFTERNOON.

* WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET WITH OCCASIONAL SWELLS TO 5 FEET.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

&&

$$
5 follow-up statements
200 
WWUS75 KMSO 231034
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
434 AM MDT THU AUG 23 2012

.A STRONG FRONTAL SYSTEM WILL DROP OUT OF CANADA AND BRING STRONG
WEST WINDS TO PORTIONS OF WESTERN MONTANA AND NORTH-CENTRAL IDAHO
FRIDAY. STRONGEST WINDS WILL BE IMPACTING THE HIGHER TERRAIN
ACROSS NORTHWEST MONTANA FRIDAY MORNING WITH GUSTS IN EXCESS OF
50 MPH. WINDS WILL BE INCREASING ELSEWHERE ACROSS WESTERN MONTANA
DURING THE DAY ON FRIDAY. HOWEVER...LEMHI COUNTY IS ANOTHER AREA
WHERE WIND GUSTS UP TO 50 MPH ARE POSSIBLE DURING THE AFTERNOON
AND EVENING HOURS.

MTZ002-232130-
/O.CON.KMSO.WI.Y.0021.120824T0900Z-120825T0000Z/
WEST GLACIER REGION-
434 AM MDT THU AUG 23 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY. 

* IMPACTS/TIMING: WESTERLY WINDS WILL BE INCREASING TONIGHT BEFORE
  PEAKING DURING THE DAY FRIDAY. OUTDOOR ENTHUSIASTS SHOULD BE
  PREPARED FOR VERY WINDY CONDITIONS. IN ADDITION... TEMPERATURES
  WILL STRUGGLE TO MAKE IT OUT OF THE 40S IN THE MOUNTAINS...WITH
  ONLY 50S AT THE LOWER ELEVATIONS ON FRIDAY.

* WINDS: WEST WINDS 15 TO 25 MPH ARE EXPECTED THROUGHOUT THE 
  WEST GLACIER REGION. HOWEVER...HIGHER TERRAIN SITES WILL 
  LIKELY EXPERIENCE WIND GUSTS UP TO 50 MPH. LOGAN PASS COULD 
  SEE GUSTS UP TO 70 MPH. 

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ009-010-232130-
/O.CON.KMSO.WI.Y.0021.120824T1800Z-120825T0400Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
434 AM MDT THU AUG 23 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT FRIDAY. 

* IMPACTS/TIMING: WESTERLY WINDS WILL BE INCREASING FRIDAY 
  MORNING...PEAKING FRIDAY AFTERNOON THROUGH EARLY EVENING. 

* WINDS: WEST 5-15 MPH FRIDAY MORNING...INCREASING TO 20 TO 30 
  MPH DURING THE AFTERNOON. GUSTS UP TO 50 MPH ARE POSSIBLE... 
  MAINLY OVER THE HIGHER TERRAIN. WINDS WILL BE DECREASING AGAIN 
  AFTER NIGHTFALL FRIDAY EVENING. 

* LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 
  TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO 
  GIBBONSVILLE...LEMHI PASS...SALMON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ003-232130-
/O.CON.KMSO.LW.Y.0007.120824T1400Z-120825T0000Z/
FLATHEAD/MISSION VALLEYS-
434 AM MDT THU AUG 23 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MDT
FRIDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MDT
FRIDAY. 

* IMPACTS/TIMING: STRONG WINDS WILL DEVELOP FRIDAY MORNING 
  CREATING INCREASED WAVE HEIGHTS. CHOPPY CONDITIONS WILL 
  CONTINUE THROUGH THE AFTERNOON. THE STRONGEST WINDS SHOULD 
  OCCUR IN THE EARLY TO MID AFTERNOON. 

* WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET WITH OCCASIONAL SWELLS TO 5 FEET.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

&&

$$
067 
WWUS75 KMSO 231919
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
119 PM MDT THU AUG 23 2012

MTZ002-241100-
/O.CON.KMSO.WI.Y.0021.120824T0900Z-120825T0000Z/
WEST GLACIER REGION-
119 PM MDT THU AUG 23 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY. 

* IMPACTS/TIMING: WESTERLY WINDS WILL BE INCREASING TONIGHT BEFORE
  PEAKING DURING THE DAY FRIDAY. OUTDOOR ENTHUSIASTS PLANNING TO
  GO INTO THE HIGHER TERRAIN OF GLACIER NATIONAL PARK SHOULD BE
  PREPARED FOR VERY WINDY CONDITIONS.

* WINDS: WEST WINDS 15 TO 25 MPH ARE EXPECTED THROUGHOUT THE 
  WEST GLACIER REGION. HOWEVER...HIGHER TERRAIN SITES WILL 
  LIKELY EXPERIENCE WIND GUSTS UP TO 50 MPH. LOGAN PASS COULD 
  SEE GUSTS UP TO 70 MPH. 

* LOCATIONS IMPACTED INCLUDE...ESSEX...HIGHWAY 83 BIGFORK TO SWAN
  LAKE...MARIAS PASS...POLEBRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ009-010-241100-
/O.CON.KMSO.WI.Y.0021.120824T1800Z-120825T0400Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
119 PM MDT THU AUG 23 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT FRIDAY. 

* IMPACTS/TIMING: WESTERLY WINDS WILL BE INCREASING FRIDAY 
  MORNING...PEAKING FRIDAY AFTERNOON THROUGH EARLY EVENING. 

* WINDS: WEST 10 TO 20 MPH FRIDAY MORNING...INCREASING TO 20 TO 30
  MPH BY MID DAY. GUSTS UP TO 50 MPH ARE POSSIBLE... MAINLY OVER
  THE HIGHER TERRAIN. WINDS SHOULD DIMINISH FRIDAY EVENING.

* LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 
  TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO 
  GIBBONSVILLE...LEMHI PASS...SALMON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ003-241100-
/O.CON.KMSO.LW.Y.0007.120824T1400Z-120825T0000Z/
FLATHEAD/MISSION VALLEYS-
119 PM MDT THU AUG 23 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MDT
FRIDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MDT
FRIDAY. 

* IMPACTS/TIMING: STRONG WINDS WILL DEVELOP FRIDAY MORNING 
  CREATING INCREASED WAVE HEIGHTS. CHOPPY CONDITIONS WILL 
  CONTINUE THROUGH THE AFTERNOON. THE STRONGEST WINDS SHOULD 
  OCCUR IN THE EARLY TO MID AFTERNOON. 

* WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET WITH OCCASIONAL SWELLS TO 5 FEET.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

&&

$$
960 
WWUS75 KMSO 240939
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
339 AM MDT FRI AUG 24 2012

MTZ002-241745-
/O.CON.KMSO.WI.Y.0021.000000T0000Z-120825T0000Z/
WEST GLACIER REGION-
339 AM MDT FRI AUG 24 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* IMPACTS/TIMING: WESTERLY WINDS WILL BE PEAKING DURING THE DAY
  TODAY. OUTDOOR ENTHUSIASTS PLANNING TO GO INTO THE HIGHER
  TERRAIN OF GLACIER NATIONAL PARK SHOULD NOT ONLY BE PREPARED FOR
  VERY WINDY CONDITIONS...BUT MUCH COOLER TEMPERATURES.
  TEMPERATURES ABOVE 6000 FEET WILL STRUGGLE TO GET OUT OF THE
  40S.

* WINDS: WEST WINDS 15 TO 25 MPH ARE EXPECTED THROUGHOUT THE 
  WEST GLACIER REGION. HOWEVER...HIGHER TERRAIN SITES WILL 
  LIKELY EXPERIENCE WIND GUSTS UP TO 50 MPH. LOGAN PASS COULD 
  SEE GUSTS UP TO 70 MPH. 

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ009-010-241745-
/O.CON.KMSO.WI.Y.0021.120824T1800Z-120825T0400Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
339 AM MDT FRI AUG 24 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING. 

* IMPACTS/TIMING: WESTERLY WINDS WILL BE INCREASING THIS
  MORNING...PEAKING THIS AFTERNOON THROUGH EARLY EVENING.

* WINDS: WEST 10 TO 20 MPH LATER THIS MORNING WILL BE INCREASING
  TO 20 TO 30 MPH BY MID-DAY. GUSTS UP TO 50 MPH ARE POSSIBLE...
  MAINLY OVER THE HIGHER TERRAIN. WINDS WILL DIMINISH THIS
  EVENING. 

* LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 
  TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO 
  GIBBONSVILLE...LEMHI PASS...SALMON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ003-241745-
/O.CON.KMSO.LW.Y.0007.120824T1400Z-120825T0000Z/
FLATHEAD/MISSION VALLEYS-
339 AM MDT FRI AUG 24 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
6 PM MDT THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
6 PM MDT THIS EVENING. 

* IMPACTS/TIMING: GUSTY WINDS WILL DEVELOP THIS MORNING CREATING
  INCREASED WAVE HEIGHTS. CHOPPY CONDITIONS WILL CONTINUE THROUGH
  THE AFTERNOON. THE STRONGEST WINDS SHOULD OCCUR IN THE EARLY TO
  MID AFTERNOON.

* WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET WITH OCCASIONAL SWELLS TO 5 FEET.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

&&

$$
882 
WWUS75 KMSO 241724
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1124 AM MDT FRI AUG 24 2012

IDZ009-010-250130-
/O.CON.KMSO.WI.Y.0021.120824T1800Z-120825T0400Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
1124 AM MDT FRI AUG 24 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

* IMPACTS/TIMING: WESTERLY WINDS WILL BE INCREASING THIS
  AFTERNOON THROUGH EARLY EVENING.

* WINDS: WEST 15 TO 25 MPH. GUSTS UP TO 40 MPH ARE POSSIBLE...
  MAINLY OVER THE HIGHER TERRAIN. WINDS WILL DIMINISH THIS
  EVENING.

* LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 
  TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO 
  GIBBONSVILLE...LEMHI PASS...SALMON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ002-250000-
/O.CON.KMSO.WI.Y.0021.000000T0000Z-120825T0000Z/
WEST GLACIER REGION-
1124 AM MDT FRI AUG 24 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* IMPACTS/TIMING: WESTERLY WINDS WILL BE PEAKING DURING THE DAY 
  TODAY. OUTDOOR ENTHUSIASTS PLANNING TO GO INTO THE HIGHER 
  TERRAIN OF GLACIER NATIONAL PARK SHOULD NOT ONLY BE PREPARED 
  FOR VERY WINDY CONDITIONS...BUT MUCH COOLER TEMPERATURES. 
  TEMPERATURES ABOVE 6000 FEET WILL STRUGGLE TO GET OUT OF THE 
  40S. 

* WINDS: WEST WINDS 15 TO 25 MPH ARE EXPECTED THROUGHOUT THE 
  WEST GLACIER REGION. HOWEVER...HIGHER TERRAIN SITES WILL 
  LIKELY EXPERIENCE WIND GUSTS UP TO 50 MPH. LOGAN PASS COULD 
  SEE GUSTS UP TO 70 MPH. 

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ003-250000-
/O.CON.KMSO.LW.Y.0007.000000T0000Z-120825T0000Z/
FLATHEAD/MISSION VALLEYS-
1124 AM MDT FRI AUG 24 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* IMPACTS/TIMING: GUSTY WESTERLY WINDS AND CHOPPY CONDITIONS WILL
  CONTINUE THROUGH THE AFTERNOON. 

* WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET WITH OCCASIONAL SWELLS TO 5 FEET.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

&&

$$
286 
WWUS75 KMSO 242210
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
410 PM MDT FRI AUG 24 2012

MTZ003-242315-
/O.CAN.KMSO.LW.Y.0007.000000T0000Z-120825T0000Z/
FLATHEAD/MISSION VALLEYS-
410 PM MDT FRI AUG 24 2012

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE LAKE
WIND ADVISORY. 

WIND AND IMPACTS ON FLATHEAD LAKE HAVE DECREASED SO HAVE
CANCELLED THE LAKE WIND ADVISORY.

$$

IDZ009-010-250400-
/O.CON.KMSO.WI.Y.0021.000000T0000Z-120825T0400Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
410 PM MDT FRI AUG 24 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

* IMPACTS/TIMING: WESTERLY WINDS WILL BE INCREASING THIS 
  AFTERNOON THROUGH EARLY EVENING. 

* WINDS: WEST 15 TO 25 MPH. GUSTS UP TO 40 MPH ARE POSSIBLE... 
  MAINLY OVER THE HIGHER TERRAIN. WINDS WILL DIMINISH THIS 
  EVENING. 

* LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 
  TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO 
  GIBBONSVILLE...LEMHI PASS...SALMON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ002-250000-
/O.CON.KMSO.WI.Y.0021.000000T0000Z-120825T0000Z/
WEST GLACIER REGION-
410 PM MDT FRI AUG 24 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* IMPACTS/TIMING: WESTERLY WINDS WILL BE PEAKING DURING THE DAY 
  TODAY. OUTDOOR ENTHUSIASTS PLANNING TO GO INTO THE HIGHER 
  TERRAIN OF GLACIER NATIONAL PARK SHOULD NOT ONLY BE PREPARED 
  FOR VERY WINDY CONDITIONS...BUT MUCH COOLER TEMPERATURES. 
  TEMPERATURES ABOVE 6000 FEET WILL STRUGGLE TO GET OUT OF THE 
  40S. 

* WINDS: WEST WINDS 15 TO 25 MPH ARE EXPECTED THROUGHOUT THE WEST
  GLACIER REGION. HOWEVER...HIGHER TERRAIN SITES WILL LIKELY
  EXPERIENCE WIND GUSTS UP TO 50 MPH. 

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Aug 22, 8:14 AM MDT, 6 hours 18 minutes earlier.

Area forecast discussion, Aug 22, 8:14 AM MDT, 6 hours 18 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
814 AM MDT Wed Aug 22 2012

.UPDATE...Issued a Fire Weather Watch for the Bitterroot...
Deerlodge/Beaverhead National Forests for winds and low relative
humidities Thursday afternoon and evening.

&&

.DISCUSSION...Due to the expected increase in westerly winds and
lowering of relative humidities ahead and with a cool front, we
have issued a Fire Weather Watch to highlight these conditions
while considering surface fuels and the number of existing fires.
Cooler, more moist air will invade northern Idaho and western
Montana Thursday night for improving conditions fire weather-wise.

&&

.AVIATION...Scattered showers and thunderstorms remain across
northwestern Montana this morning which will continue to affect
areas around KGPI. Showers will quickly dissipate and move out of
western Montana as sunrise approaches. Today will be a nicer day
with mostly sunny skies as high pressure builds back into the
region. Breezy afternoon west winds will begin to pick up for all
aviation sites after 22/2000Z and begin to diminish around sunset
tonight.

&&

.PREV DISCUSSION... /ISSUED 405 AM MDT Wed Aug 22 2012/

DISCUSSION...The upper trough continues to weaken as it swings
through northwest Montana this hour. Still have some scattered
showers and isolated thunderstorms across portions of western
Montana but these should weaken and be east of the area by mid
morning. Behind the trough a cool day can be expected with some
increased afternoon west winds. A weak upper level ridge will
build over the region tonight into Thursday in advance of the next
Pacific weather system. Clear and calm conditions tonight will be
conducive to some decent radiational cooling for Thursday morning
readings below average. Thursday, expect warming and drying
conditions with increased afternoon and evening winds.

Thursday night through Saturday...The ridge of high pressure will be
short lived with the next storm system approaching from the
northwest. This system will be relatively dry, with most of the
moisture being confined to the extreme northwest portion of
Montana, including Glacier National Park. The main concern with
this system will be the increased dry west winds affecting area
fires. West winds will begin to pick up Thursday night and be at
their peak Friday afternoon and evening. Winds could gust as high as
30 mph in the valleys Friday with the higher terrain along the
Continental Divide seeing occasional gust approaching 40 mph. Area
lakes, especially Flathead Lake, will see increased choppy
conditions Friday. Backpackers and outdoor enthusiast should be
prepared for cold and very wind conditions in the high country.
Along with the wind, temperatures will be dropping quit rapidly
after the frontal passage Friday. Friday's highs will barely make
it into the 70s for the valleys of western Montana, with areas in
Glacier Park topping out in the low to mid 40s. Lows Friday night
and Saturday morning will be approaching freezing and below in
some areas along the divide, the valleys dropping into the low
40s. Temperatures will begin to rebound on Saturday with another
high pressure ridge moving back into the region. Valleys will be
back in the upper 70s, however the higher terrain will remain
chilly with highs in the upper 50s.

Sunday through Tuesday the models are coming into better agreement
that a ridge of high pressure will build over the region and
return north central Idaho and western Montana to warming and drying
conditions. Temperatures have been trended up and chances of
precipitation decreased to account for this. Models now show a
break down of the ridge Wednesday of next week with a cold frontal
passage. They vary a bit on frontal passage timing, but Wednesday should
be cooler and more showers with this feature.

AVIATION...Scattered showers and thunderstorms remain across
northwestern Montana this morning which will continue to affect
areas around KGPI. Showers will quickly dissipate and move out of
western Montana as sunrise approaches. Today will be a nicer day
with mostly sunny skies as high pressure builds back into the
region. Breezy afternoon west winds will begin to pick up for all
aviation sites after 22/2000Z and begin to diminish around sunset
tonight.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH from Thursday afternoon through Thursday
     evening Bitterroot/Sapphire Mountains...Butte/Blackfoot
     Region...Missoula/Bitterroot Valleys.

ID...FIRE WEATHER WATCH from Thursday morning through Thursday
     evening Southern Clearwater Mountains.

     FIRE WEATHER WATCH from Thursday afternoon through Thursday
     evening Eastern Lemhi County...Western Lemhi County.

&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 6:46 PM MDTSpecial Weather StatementMSORavalli44 min
Aug 21, 7:51 PM MDTSpecial Weather StatementMSO39 min
Aug 21, 9:32 PM MDTSpecial Weather StatementMSORavalli43 min
Aug 22, 7:20 AM MDTFire Weather WatchMSOBeaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 2 more7 hr
Aug 22, 2:11 PM MDTFire Weather WatchMSOBeaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 1 more22 hr
Aug 22, 2:11 PM MDTRed Flag WarningMSOBeaverhead, Deer Lodge, Granite, Jefferson, Lewis and Clark, Madison and 4 more31 hr
Aug 22, 2:32 PM MDTWind AdvisoryMSOFlathead, Lake51 hr

Nearby

Lake Wind Advisories in Montana, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.